Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 36, NWS Green Bay, WI

June 10, 2000Marinette County, Oconto County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 10, 2000, 7:27 PM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 10, 2000, 7:27 PM CDT (00:27 UTC)
Expired
Jun 10, 2000, 8:15 PM CDT
In force
48 min
Issued by
NWS Green Bay, WI
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Marinette County, WI, Oconto County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2000-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2000-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1437 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 110029
SVRGRB
WIC075-083-110115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
727 PM CDT SAT JUN 10 2000

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MARINETTE COUNTY IN WISCONSIN
  CENTRAL OCONTO COUNTY IN WISCONSIN

* UNTIL 815 PM CDT

* AT 727 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM WITH 60 MPH WINDS. THE STORM WAS NEAR SURING. THAT
  PLACES THE STORM 19 MILES NORTHEAST OF SHAWANO. THE STORM WAS
  MOVING EAST AT 40 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  KLONDIKE BY 745 PM CDT.
  PESHTIGO BY 805 PM CDT.

THIS STORM COULD DAMAGE WEAK STRUCTURES AND TREES. IF YOU ARE IN THE
PATH OF THIS STORM...TAKE COVER IN A STURDY BUILDING UNTIL THE STORM
HAS PASSED.

LAT...LON 4510 8843 4492 8843 4489 8772 4512 8772

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:30 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 10, 3:30 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT SAT JUN 10 2000

CLOUD COVER KEPT MOST OF THE AREA FREE FROM THUNDERSTORMS THIS
AFTERNOON...AS MOISTURE IN THE LOW AND MID LEVELS KEPT SFC TEMPS A FEW
DEGREES LOWER THAN FCST YESTERDAY. EVEN THOUGH THERE HASN/T BEEN ANY SFC
BASED CONVECTION...THERE HAS BEEN SOME ELEVATED SHOWERS AND
THUNDERSTORMS WITH BASES AROUND 8000 FT TO 10K FT ESPECIALLY IN THE N.
LATEST SATTELITE PICTURES SHOW TRW FORMING ALONG WRN EDGE OF CLOUDS FROM
NW IA TO WRN WI A LITTLE AHEAD OF SFC COLD FRONT. DEWPOINTS IN THE 60S
AND 70S IN THE FCST AREA SEEM TO SUGGEST THAT THE FRONT SHOULD PRODUCE
AT LEAST A BROKEN LINE OF TRW THAT WILL MOVE ACROSS THE FCST AREA
TONIGHT. 18Z ETA SUGGEST THAT SHOWERS COULD CONTINUE N THE SE PART OF
THE FCST AREA THROUGH 12Z...BUT WILL NOT PUT IN SUNDAY FCST DOWN THERE.
TEMPS SHOULD BE COOLER SUNDAY WITH LOWER DEWPOINTS.

.GRB...NONE.

RDM
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jun 10, 6:00 PM CDT, 1 hour 27 minutes before
WIZ018>020-030-031-035>037-045-110200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
600 PM CDT SAT JUN 10 2000

HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR
CENTRAL AND NORTHEAST WISCONSIN.

THE FOLLOWING ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 9:00 PM...
   LINCOLN COUNTY...
   LANGLADE COUNTY...
   MENOMINEE COUNTY...
   MARATHON COUNTY...
   SHAWANO COUNTY...
   WOOD COUNTY...
   PORTAGE COUNTY...
   WAUPACA COUNTY...
   WAUSHARA COUNTY.

AT 6:00 PM...STRONG THUNDERSTORMS CONTINUED TO DEVELOP IN CENTRAL
WISCONSIN. A FEW OF THESE STORMS WILL LIKELY BECOME SEVERE AND PRODUCE
DAMAGING WINDS. SOME HAIL IS ALSO POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR
CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:18 PM CDTSevere Thunderstorm WarningGRBPortage27 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.